Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 19, NWS St. Louis, MO

March 22, 2007Macoupin County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 22, 2007, 4:18 AM CDT for Macoupin County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2007, 4:18 AM CDT (09:18 UTC)
Expired
Mar 22, 2007, 4:45 AM CDT
In force
27 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Macoupin County, IL

The radar

The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 2:59 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 220918
SVRLSX
ILC117-220945-
/O.NEW.KLSX.SV.W.0019.070322T0918Z-070322T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
418 AM CDT THU MAR 22 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 445 AM CDT

* AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  BRIGHTON...OR ABOUT NEAR GODFREY...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUNKER HILL...
  WILSONVILLE...
  BENLD...
  STAUNTON...
  GILLESPIE...
  MOUNT OLIVE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3914 9016 3899 9016 3900 8970 3922 8970

$$

TRUETT
1 follow-up statement
000 
WWUS53 KLSX 220947
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 AM CDT THU MAR 22 2007

ILC117-220957-
/O.EXP.KLSX.SV.W.0019.000000T0000Z-070322T0945Z/
MACOUPIN IL-
447 AM CDT THU MAR 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MACOUPIN COUNTY
EXPIRES AT 445 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 10 AM.

LAT...LON 3914 9016 3899 9016 3900 8970 3922 8970

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 11:55 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Mar 21, 11:55 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 PM CDT WED MAR 21 2007

.UPDATE...
COLD FRONT HAS INITIATED CONVECTION ACROSS SOUTHEASTERN NEBRASKA
THIS EVENING AND IT IS MOVING SOUTHEAST INTO EXTREME NORTHWEST
MISSOURI ATTM. BELIEVE THIS CONVECTION WILL CONTINUE TO DEVELOP AS
STRONG WARM AIR ADVECTION CONTINUES UPON 50KT LLJ. BELIEVE ANY
SEVERE THREAT WILL BE LIMITED TO HAIL AS MOST OF THIS ACTIVITY
IS OR WILL BECOME ROOTED ABOVE THE BOUNDARY LAYER. POPS INCREASE
DRAMATICALLY AFTER 06Z ACROSS THE NORTHERN PORTION OF THE CWA TO
ACCOUNT FOR THIS CONVECTION. FRONT STILL ON TARGET TO STALL ALONG
I-70 CORRIDOR TOMORROW MORNING.

CVKING

&&

.DISCUSSION...
WARM FRONT HAS MOVED WELL NORTH OF THE AREA...AND TEMPERATURES HAVE
SOARED THIS AFTERNOON TO NEAR 80 DEGREES ACROSS MUCH OF THE AREA.
DEWPOINT TEMPERATURES HAVE ALSO CLIMBED INTO THE MID 50S WITH UPPER
50S/LOW 60S AS CLOSE AS EASTERN KANSAS.  BOTH THE GFS AND NAM
CONTINUE TO SHOW WAVES OF PRECIPITATION AFFECTING THE AREA OVER THE
NEXT 72 HOURS OR SO AS A SLOW MOVING COLD FRONT MOVES INTO MISSOURI
AND STALLS...AND SEVERAL SHORTWAVES RIPPLE ACROSS THE AREA IN ZONAL
FLOW.  TRYING TO FIGURE OUT EXACTLY WHERE THE BOUNDARY WILL SET UP
AND THEREFORE WHERE THE HEAVY RAIN WILL OCCUR IS DIFFICULT.  BOTH
MODELS ARE FAIRLY CLOSE TO EACH OTHER...BUT ARE HAVING SOME
RUN-TO-RUN CONSISTENCY ISSUES.  IT STILL APPEARS THAT THE HEAVIEST
RAIN WILL OCCUR NORTH OF THE I-70 CORRIDOR...PRIMARILY THURSDAY
NIGHT AND FRIDAY MORNING.  K-INDEX VALUES ARE PRETTY IMPRESSIVE FOR
EARLY SPRING DURING THAT TIME PERIOD WITH BOTH MODELS AS HIGH AS
35-40 ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.  THE 40KT
LOW LEVEL JET PUSHING UP INTO THE AREA SHOULD BE MORE THAN ENOUGH TO
KEEP THE CONVECTION FED WITH PLENTY OF JUICY AIR FROM THE GULF OF
MEXICO ALL NIGHT.  I WOULDNT BE SURPRISED TO SEE SOME SPOTS GET
SEVERAL INCHES OF RAIN OUT OF THIS.  WILL UPDATE THE HYDROLOGIC
OUTLOOK (ESF) WITH THE LATEST THINKING...BUT WILL NOT ISSUE ANY
FLOOD WATCHES AT THIS TIME.

THE WARM FRONT/BAROCLINIC ZONE IS EXPECTED TO MOVE NORTH OF THE AREA
SATURDAY AND SUNDAY...GIVING THE AREA A BREAK FROM THE HEAVIEST OF
THE RAINS.  HOWEVER PLENTY OF MOISTURE WILL REMAIN IN PLACE SO HAVE
CONTINUED WITH CHANCE POPS THROUGH THE WEEKEND.  TEMPERATURES WILL
REMAIN ABOVE NORMAL THROUGH THE REMAINDER OF THE FORECAST.

CARNEY

&&

.AVIATION...
FOR THE 06Z TAFS...
NOT TOO MUCH CHANGE IN THINK FROM 00Z TAFS. COMPLEX OF TSRA OVR
NWRN MO AT 05Z IS EXPECTED TO MOVE EWD ACROSS NRN MO AND REACH
KUIN AROUND 11Z. CDFNT IS MOVG SEWD WHICH WILL CAUSE SHRA AND SCT
TSRA TO MOVE INTO KCOU/KSTL/KSUS BETWEEN 10-14Z. FRONT WILL STALL
ALG A KMKC-KSTL LINE LATE MORNING AND AFTERNOON BEFORE LIFTING
BACK NWD AS A WRMFNT THURSDAY EVENING. HAVE KEPT PROB30 GROUPS
18-24Z TOMORROW AT KCOU/KSTL/KSUS TO REFLECT DEVELOPMENT ALONG THE
FRONT AND THEN BETTER CHANCE AT KUIN TOMORROW EVENING AS LOW LEVEL
FORCING INCREASES AS FRONT MOVES NWD. GRADIENT WINDS WILL SLOWLY
DIMINISH OVERNIGHT EXCEPT NEAR TSRA...AND MAY GO LGT AND VRB WHERE
THE FRONT STALLS OUT TOMORROW.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 21, 3:45 PM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED MAR 21 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
345 PM CDT WED MAR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS TONIGHT AS THE COLD FRONT PUSHES INTO THE AREA
FROM THE NORTHWEST. HEAVY RAIN AND LARGE HAIL ARE POSSIBLE WITH THE
STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY FROM THURSDAY INTO FRIDAY
ACROSS MUSH OF THE REGION AS A FRONTAL SYSTEM LINGERS OVER THE AREA
FOR MUCH OF THIS PERIOD AND INTERACTS WITH A WARM AND UNSTABLE
AIRMASS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. A FEW
PERIODS OF HEAVY RAINFALL ARE POSSIBLE WITH THE THUNDERSTORMS...
ESPECIALLY THURSDAY AND THURSDAY NIGHT. SEE THE LATEST FLOOD PRODUCTS
FROM THE ST LOUIS NATIONAL WEATHER SERVICE OFFICE FOR ADDITIONAL
DETAILS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM
SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ATTENTION MAY BE REQUIRED ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS TONIGHT. SPOTTERS ARE ASKED TO RELAY OCCURRENCES OF
FLOODING OR RAINFALL AMOUNTS OF ONE INCH OR GREATER.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:22 AM CDTSevere Thunderstorm WarningLSXAdams, Brown26 min
Mar 22, 4:43 AM CDTSevere Thunderstorm WarningLSXMontgomery32 min
Mar 22, 5:56 AM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair25 min
Mar 22, 8:55 AM CDTFlash Flood WarningLSXRandolph5 hr
Mar 22, 10:40 AM CDTFlash Flood WatchLSXCalhoun, Jersey, Madison, Monroe, Randolph, Saint Clair3 hr
Mar 22, 3:39 PM CDTFlood WatchLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more20 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.